MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50333
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while using an advance 14 lp low profile balloon catheter, the balloon leaked.They gained vascular access by the knee.The user inflated the balloon and noted contrast had diffused.Then user removed the device and inflated the balloon outside the body.They then discovered the balloon had a leak.The device could not be inflated normally.The user changed a same device to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patient and event information has been requested.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, while using an advance 14 lp low profile balloon catheter, the balloon leaked.They gained vascular access by the knee.There was vessel tortuosity and moderate calcification noted.The lesion was located at the distal end of the anterior tibial artery and was 70 percent occluded.The user inflated the balloon to a pressure of 8-14 atm and noted contrast had diffused.Then user removed the device and inflated the balloon outside the body.They then discovered the balloon had a leak.The device could not be inflated normally.The user changed a same device to finish the procedure.Investigation / evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one ptax4-14-170-3-20 balloon catheter to cook for investigation.Physical examination of the returned device showed no visible damage to the device.The balloon was inflated using an inflation device.A pinhole leak was detected at distal end of balloon.There was no evidence from device failure analysis that the complaint device was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description.¿the balloons are manufactured from an extra-thinwall, high-strength, minimally compliant material.Particular care should be taken in handling the balloons to prevent damage.They will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.¿ intended use: ¿the advance 14lp low profile pta balloon dilatation catheter has been designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation.Rupture may occur.¿ instructions for use: balloon preparation.¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a definitive conclusion could not be determined.However, it is possible that the patient¿s anatomy contributed to this incident as the anatomy was reported to be moderately calcified with vessel tortuosity.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 24feb2021: a sheath and inflation device were utilized during the procedure.There was vessel tortuosity and moderate calcification noted.The lesion was located at the distal end of the anterior tibial artery and was 70 percent occluded.The device was inflated to a pressure of 8-14 atm.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d11 the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11306913
Report Number1820334-2021-00290
Device Sequence Number14266921
Product Code LIT
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)221009(10)10071007
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model NumberG50333
Device Catalogue NumberPTAX4-14-170-3-20
Device Lot Number10071007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/24/2021
04/21/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/25/2021
05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KSAW-7.0-38-90-RB-SHTL-HC
Patient Age81 YR
Patient Weight65